# SDR CA150527003

- Difficulty date: May 26, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 4,234 hours
- Engine: Lyc AEIO540D4D5
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Spacer
- Part number: 115C520503
- Condition: Defective
- Location: Nlg
- Component: Wheel, Grob, 115C5205
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) AS ACFT STARTED TO TAXI, RUBBING NOISES HEARD FROM COCKPIT & TAXI WAS ABORTED.  FOUND THE NOSE WHEEL TILTED OVER, RUBBING ON THE FORK ASSEMBLY.  WHEEL & FORK ASSEMBLY WERE REPLACED.  ENG & GEAR MOUNT INSPECTED, NO FURTHER DEFECTS FOUND.  ACFT RETURNED TO SERVICE.  INVESTIGATION OF THE WHEEL ASSEMBLY SHOWED THAT THE INNER LIP OF THE LT BEARING RACE HAD SEPARATED FROM THE RIM HALF.  THIS RESULTED IN THE WHEEL TILTING OVER & RUBBING ON THE FORK ASSEMBLY.  FURTHER INVESTIGATION SHOWED THAT THE SPACER, ITEM 40 IN IPC ATTACHMENT, HAS ONE END THAT IS NOT CUT SQUARE THUS POSSIBLY ADDING EXTRA LOAD TO SIT ON A SMALL SECTION OF THE INNER RACE RATHER THAN SPREADING THE LOAD OUT UNIFORMLY AGAINST THE WHOLE BEARING RACE.  THE BEARINGS ON BOTH SIDES OF THE WHEEL ASSEMBLY SEEM NORMAL BY FEEL, BUT HAVE NOT BEEN TORN APART TO INSPECT AS THEY ARE SEALED BEARINGS.  THE WHEEL BEARINGS HAD BEEN REPLACED IN AUGUST OF 2014 BUT NO ANOMALIES HAD BEEN FOUND AT THAT MX ACTION.  IT IS UNKNOWN IF THE SPACER WAS IMPROPERLY MADE AT THE FACTORY OR IN THE FIELD.  HOWEVER IT APPEARS TO HAVE BEEN FILLED OR SANDED AT THE ONE END.  THE MX CREW HAS BEEN NOTIFIED THAT THIS SPACER IS OF CRITICAL LENGTH & SHAPE & SHOULD NOT BE TAMPERED WITH.
